Hail, Deuel
- When
- April 13, 2:42 PM MST
- Where
- Deuel County, 2.19 mi ESE of Chappell
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.090, -102.430
Penny size hail covered the ground 2 miles east of Chappell.
A strong cold front produced a line of thunderstorms across western and north central Nebraska during the afternoon and evening hours on Tuesday, April 13, 2010. Hail, as well as a few gustnadoes, were reported along the leading edge of the thunderstorms across the southeast panhandle into southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A strong cold front produced a line of thunderstorms across western and north central Nebraska during the afternoon and evening hours on Tuesday, April 13, 2010. Hail, as well as a few gustnadoes, were reported along the leading edge of the thunderstorms across the southeast panhandle into southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 13, 1:10 PM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT TUE APR 13 2010 .UPDATE... SEE LAST PARAGRAPH OF THE AVIATION SECTION. && .PREV DISCUSSION... /ISSUED 259 PM CDT TUE APR 13 2010/ DISCUSSION... PARTS OF THE HIGH WIND WARNING ACROSS SWRN NEBRASKA COULD BE CANCELLED A BIT EARLIER THAN 03Z AS THE COLD FRONT AND ASSOCIATED SEVERE THUNDERSTORMS MAY BE THROUGH THAT AREA BY AROUND 00Z. ELSEWHERE THE HIGH WIND WARNING WILL LIKELY CONTINUE THROUGH 03Z. LIKE THE HIGH WIND WARNING...THE WIND ADZY ACROSS NWRN ZONES MIGHT BE CANCELLED EARLY. STRONG THUNDERSTORMS ARE UNDERWAY IN THE PANHANDLE. FARTHER EAST...WINDS CONTINUE AT ADZY LEVELS ALONG HIGHWAY 281. THE RUC SUGGESTED THE HIGH WINDS WOULD REMAIN ALONG AND WEST OF HIGHWAY 183. A SQUALL LINE IS DEVELOPING ACROSS WRN NEBRASKA AS ADVERTISED. THIS LINE OF STORMS SHOULD MARCH EAST THIS AFTERNOON AND TONIGHT. THE NAM12 INDICATED A DISTINCT BOW DEVELOPING AROUND 03Z ALONG HIGHWAY 83 ACROSS NCNTL NEBRASKA. THE ASSOCIATED PRESSURE COUPLET PRESUMABLY WOULD PRODUCE HIGH WINDS. SEVERE THUNDERSTORM WATCH 70 EXPIRES AT 00Z. DEPENDING ON THE PROGRESS OF WATCH 70...AN ADDITIONAL WATCH MIGHT BE ISSUED THIS EVENING ALONG AND EAST OF HIGHWAY 83. OTHERWISE THE FCST FOR WEDNESDAY IS ON TRACK. THE COLD FRONT SHOULD BE SOUTH AND EAST OF THE AREA WITH WEAK HIGH PRESSURE...CLEARING SKIES AND LIGHT WINDS BUILDING INTO WESTERN AND NORTH CENTRAL NEBRASKA. HIGH TEMPERATURES COULD EASILY RISE INTO THE UPPER 60S TO NEAR 70. THURSDAY IS A BIT UNCERTAIN. THE NAM AND GFS HOLD THE FRONT ACROSS SOUTHERN NEBRASKA AND PRODUCE MOSTLY LIGHT RAIN. THE ECMWF AND GEM LIFT THE FRONT INTO NORTH CENTRAL NEBRASKA AND PRODUCE SIGNIFICANT RAINFALL. THE OFFICIAL FCST USES A BLEND OF GFS AND ECMWF WHICH LIFTS THE FRONT INTO NCNTL NEBRASKA AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 INCLUDING SRN HOLT COUNTY. ALL MODELS DRIVE A LARGE AREA OF HIGH PRESSURE THROUGH THE NRN HIGH PLAINS AND INTO THE UPPER MISSISSIPPI VALLEY FRIDAY THROUGH TUESDAY. THIS WILL PUSH A COLD FRONT INTO THE MID SOUTH WITH DRY CONDITIONS DEVELOPING ACROSS NEBRASKA. THE GFS MOVES THIS HIGH OFF TO THE EAST FASTER THAN THE ECMWF AND PRODUCES RAIN ACROSS NEBRASKA NEXT WEEKEND. THE ECMWF AND GEFS ARE SLOWER AND THEREFORE PREFERRED KEEPING NEBRASKA DRY. THUS GENERALLY DRY AND COOL WEATHER IS EXPECTED THROUGHOUT THE EXTENDED FCST WITH HIGHS MOSTLY IN THE LOWER 60S. AVIATION... GUSTY SOUTH WINDS THIS EVENING WILL CHANGE TO WEST WINDS BEHIND A STRONG COLD FRONT. ALONG THE COLD FRONT WILL BE THE CHANCE FOR VERY STRONG THUNDERSTORMS...WITH LARGE HAIL. CIGS AND VSBY MAY DROP TO MVFR OR IFR WITHIN THE THUNDERSTORMS. TIMING IS DIFFICULT FOR THE TAFS...AND WILL BE REFINED AS THE STORMS GET CLOSER TO THE TERMINALS. BEHIND THE COLD FRONT...WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS INTO THE REGION. SKIES WILL ALSO BE CLEARING BY MORNING. MORE PARTS ARE ON ORDER FOR THE KLBF VSBY SENSOR. ESTIMATED RETURN TO SERVICE IS UNCERTAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ005-006-008-009-024>027-036>038-057>059-069>071. SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004-005-022>025-035>037-056>059-069>071-094. WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR NEZ004-022-023- 035-056-094. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ007-010-028- 029. && SHORT TERM/EXTENDED...CDC AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 159 PM CDT TUE APR 13 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-141900- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 159 PM CDT TUE APR 13 2010 /1259 PM MDT TUE APR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS FROM 50 TO 60 MPH LIKELY THROUGH EARLY THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A HIGH WIND WARNING OR A WIND ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA. THROUGH THE EVENING HOURS...AN APPROACHING COLD FRONT HAS TRIGGERED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE EASTERN NEBRASKA PANHANDLE. THIS LINE IS EXPECTED TO MOVE EAST THIS EVENING. SOME STORMS ALONG THE LINE MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION TO HAIL AND WINDS...HEAVY RAIN IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
04/13/2010 M60.00 MPH CHERRY NE ASOS
&&
CDCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
04/13/2010 E61 MPH CHERRY NE ASOS
&&
CDCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
04/13/2010 M60.00 MPH CHERRY NE ASOS
&&
CDCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/13/2010 M61 MPH CHASE NE ASOS
&&
CDCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
04/13/2010 M41 MPH THOMAS NE AWOS
SUSTAINED 1 HOUR WIND SPEED
&&
CDCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT TUE APR 13 2010 NEZ022-132145- GARDEN NE- 321 PM MDT TUE APR 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 345 PM MDT... AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LODGEPOLE...OR 10 MILES NORTH OF CHAPPELL...MOVING NORTH AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OSHKOSH... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... DOGTOWN FLATS... CRESCENT LAKE NWR... HIGHWAY 26 MILE MARKER 100... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JACOBS
The North Platte radar (KLNX), 182 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail covered the ground 2 miles east of Chappell.
Nickel size hail was reported by a trained spotter in Chappell at 242 pm MST.
Two gustnadoes were spotted in gust front winds. One of the gustnadoes, 2.75 miles south of Grant, damaged a center pivot irrigation system as it passed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215815, 215818, 215816, 218751.